Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2006, 6:31 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 6:31 AM CDT (11:31 UTC)
- Expired
- May 29, 2006, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:07 AM CDT | FLASH FLOOD | 1 W Orange, TX | NUMEROUS CARS STALLED ON SERVICE ROADS OFF I-10 DUE TO HIGH WATER. |
| May 29, 7:27 AM CDT | FLASH FLOOD | 1 Nne Hamshire, TX | MARASOL REPORTS OVER 8 INCHES OF RAIN WITH 1 TO 2 INCHES OF WATER IN CONTROL ROOM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 291136 FFWLCH TXC245-361-291430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 631 AM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 930 AM CDT * AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND RAIN GAUGE REPORTS FROM JEFFERSON COUNTY DRAINAGE DISTRICT 6 AND LOCAL MEDIA THAT A SWATH OF 5 TO 10 INCHES OF RAIN HAS FALLEN FROM HAMSHIRE TO CHINA TO BEAUMONT TO VIDOR SINCE MIDNIGHT. MANY UNDERPASSES IN BEAUMONT AND VIDOR ARE UNDERWATER AND IMPASSABLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER JEFFERSON AND ORANGE COUNTIES AND ARE MOVING SLOWLY TO THE NORTHEAST AT 15 MPH. ADDITIONAL RAINFALL OF 1 TO 3 INCHES...ALONG WITH RUNOFF FROM THE RAIN THAT HAS ALREADY FALLEN WILL PRODUCE ADDITIONAL FLOODING. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 2997 9437 2975 9425 3009 9373 3020 9386 $$ RUA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:54 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 29, 2:54 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 AM CDT MON MAY 29 2006 .DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS. THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED. EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID 80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10 KNOTS OR LESS. RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND. && .AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR CEILINGS. && .MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 71 85 71 / 70 40 60 30 KBPT 87 73 85 72 / 70 40 60 30 KAEX 86 69 87 69 / 70 40 60 30 KLFT 87 71 86 70 / 70 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, May 29, 4:51 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT MON MAY 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 451 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY. EARLY MORNING ACTIVITY OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IS EXPECTED TO WEAKEN THROUGH THE MORNING HOURS...BUT REGENERATION THIS AFTERNOON WILL OCCUR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 29, 12:52 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1252 AM CDT MON MAY 29 2006 TXZ201-215-216-290700- HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LUMBERTON...BEAUMONT/PORT ARTHUR... ORANGE 1252 AM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS IN SOUTHEAST TEXAS... THROUGH 2 AM...STRONG THUNDERSTORMS WILL MOVE NORTH AT 20 MPH ACROSS PORTIONS OF JEFFERSON...ORANGE...AND HARDIN COUNTIES. ONE INTENSE THUNDERSTORM WILL MOVE FROM HAMSHIRE TO CHINA TO SOUR LAKE. ANOTHER FROM PINE FOREST TO THE NORTH SIDE OF BEAUMONT WILL MOVE INTO THE LUMBERTON AND SILSBEE AREAS. THESE THUNDERSTORMS WILL HAVE TORRENTIAL DOWN-POURS...WITH RAINFALL RATES AROUND 2 INCHES PER HOUR CAUSING NEAR ZERO VISIBILITY AND THE POSSIBILITY OF STREET FLOODING. ALSO...EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. RUA
Special weather statement, May 29, 2:22 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 AM CDT MON MAY 29 2006 TXZ215-290815- JEFFERSON- 222 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN JEFFERSON COUNTY... AT 218 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM NOME TO CHINA TO HAMSHIRE...EXTENDING SOUTH TO THE COAST...MOVING NORTH AT 15 MPH. OVER 30 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
Special weather statement, May 29, 3:03 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 303 AM CDT MON MAY 29 2006 TXZ181-216-290900- JASPER-ORANGE- 303 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH JASPER COUNTY...ORANGE COUNTY... AT 300 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM VIDOR TO PINE FOREST TO EVADALE...MOVING NORTH AT 15 MPH. OVER 20 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
Local storm report, May 29, 4:33 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX PUBLIC
PUBLIC REPORTED WATER COMPLETELY COVERING CORLEY AVENUE
IN SOUTH BEAUMONT.
0420 AM FLASH FLOOD VIDOR 30.13N 94.00W
05/29/2006 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE DEPARTMENT REPORTS OVER 3 FEET OF WATER
COVERING THE HIGHWAY 105 UNDERPASS AT I-10. BARRICADES
ARE NOW UP ON THIS ROADWAY. OTHER ROADS THROUGHOUT VIDOR
HAVE WATER COVERING THEM.
&&
RUALocal storm report, May 29, 4:51 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX FIRE DEPT/RESCUE
BEAUMONT FIRE DEPARTMENT REPORTS MANY UNDERPASSES IN THE
CITY OF BEAUMONT ARE FLOODED AND IMPASSABLE. ROADWAYS ARE
CURRENTLY BEING BARRICADED.
&&
RUALocal storm report, May 29, 4:52 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX PUBLIC
PUBLIC REPORTED WATER COMPLETELY COVERING CORLEY AVENUE
IN SOUTH BEAUMONT.
0420 AM FLASH FLOOD VIDOR 30.13N 94.00W
05/29/2006 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE DEPARTMENT REPORTS OVER 3 FEET OF WATER
COVERING THE HIGHWAY 105 UNDERPASS AT I-10. BARRICADES
ARE NOW UP ON THIS ROADWAY. OTHER ROADS THROUGHOUT VIDOR
HAVE WATER COVERING THEM.
0450 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX FIRE DEPT/RESCUE
BEAUMONT FIRE DEPARTMENT REPORTS MANY UNDERPASSES IN THE
CITY OF BEAUMONT ARE FLOODED AND IMPASSABLE. ROADWAYS ARE
CURRENTLY BEING BARRICADED.
&&
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:24 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 29, 12:00 PM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.